MAUDE Adverse Event Report: MEDTRONIC MEXICO AXIUM 3D; DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION

MEDTRONIC MEXICO AXIUM 3D; DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION
Model Number QC-3-6-3D
Medical Device Problem Code Stretched (1601)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/07/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
H3: product analysis of qc-3-6-3d, lotno:226101378 as found condition: the axium prime coil was returned for analysis within a shipping box and within a sealed plastic biohazard pouch.The unknown micro catheter used in the event was not returned for analysis.A second coil was also returned and will be addressed in pli-20.Visual inspection/damage location details: no damages or irregularities were found with the axium prime pusher.The axium prime implant coil was found stretched and damaged with the polypropylene filament broken.Conclusion: based on the device analysis and reported information, the customer¿s report of ¿coil stretch¿ was confirmed.Possible causes of failure are lack of hydration, user does not maintain continuous flush, tortuous anatomy, coil not retracted in a one-to-one motion with the implant during repositioning, micro catheter damage, incompatible micro catheter, pushwire rotation or user advances the coil against resistance.Customer reported vessel tortuosity was normal.As no other information was reported, the likely cause could not be determined.As the unknown micro catheter used in the event was not returned for analysis, any contribution of the micro catheter towards the coil stretch could not be determined.As the model and lot numbers were not reported, compatibility could not be assessed.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Event or Problem Description
Medtronic received a report that two axium coils were found stretched.The patient was undergoing surgery for treatment of a saccular, unruptured aneurysm in the posterior communicating artery with a max diameter of 6 mm and a 3 mm neck diameter.It was noted the patient's blood flow was normal and vessel tortuosity was normal.It was reported that intracranial aneurysm embolization was performed.After the microcatheter was in place, the detachable spring coil qc-3-6-3d was selected for filling.The spring coil was stretched, and it was replaced with another spring coil and filled smoothly, and then filled.Finally, the apb-1.5-4-3d-es spring coil was selected to fill the tumor neck, the tail end of the spring coil was stretched, and it was replaced with another spring coil of the same model to successfully complete the surgery.The reported device and any accessory devices were prepared as indicated in the instructions for use (ifu).No patient symptoms or further complications were reported as a result of this event.Additional information received that there were no issues that resulted in the damage that was found.

Brand Name
AXIUM 3D
Common Device Name
DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION
Manufacturer (Section D)
MEDTRONIC MEXICO
av. paseo del cucapah #10510
tijuana,bc 22570
MX  22570
Manufacturer (Section G)
MEDTRONIC MEXICO
av. paseo del cucapah #10510
tijuana,bc 22570
MX   22570
Manufacturer Contact
glen belmer
9775 toledo way
irvine, CA 92618
6122713209
MDR Report Key19554182
Report Number9612164-2024-02863
Device Sequence Number6716417
Product Code KRD
UDI-Device Identifier00847536037694
UDI-Public00847536037694
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K081465
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2024
Device Explanted Year2024
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative,Distributor
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 06/17/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date03/04/2026
Device Model NumberQC-3-6-3D
Device Catalogue NumberQC-3-6-3D
Device Lot Number226101378
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/02/2024
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/24/2024
Initial Report FDA Received Date06/17/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured03/04/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown